Skip to Content

My ankles have been swelling and hurt. I read this was a side effect of thyroid meds?

Responses (3)

kaismama 11 Jun 2013

Where did you read that? It shouldn't cause pain, and if there would be any swelling it would be fluid and you should let your doc know.

DzooBaby 11 Jun 2013

Lower extremity swelling can often mean the heart is not pumping properly and fluid is being retained. This is serious business. You need to make an appt with your primary care Dr and let him find out why you are retaining fluid. Dont just put it off as a side effect (which I have not seen that particular side effect) If it turns out that that is all it is, then great but it could be something else more insidious.

endlessPred 12 Jun 2013

The only thing I read about swelling was in case of a rare allergic reaction and it shows in the face or tongue not legs or feet. As the others have said, get to the doctor soon. Keep your feet elevated, and although this sounds backward, be sure to drink plenty of water and stay out of the heat. Keep your legs propped up so the fluid drains. If you do not look less swollen in the morning, go to the doctor right away.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions